×

zbMATH — the first resource for mathematics

Selmer varieties for curves with CM Jacobians. (English) Zbl 1283.11092
Summary: We study the Selmer variety associated to a canonical quotient of the \(\mathbb{Q}_{p}\)-pro-unipotent fundamental group of a smooth projective curve of genus at least two defined over \(\mathbb{Q}\) whose Jacobian decomposes into a product of abelian varieties with complex multiplication. Elementary multivariable Iwasawa theory is used to prove bounds for the dimension of the Selmer variety, which, in turn, leads to a new proof of finiteness of rational points on such curves.

MSC:
11G15 Complex multiplication and moduli of abelian varieties
11G30 Curves of arbitrary genus or genus \(\ne 1\) over global fields
11R23 Iwasawa theory
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] J. Amorós, On the Malcev completion of Kähler groups , Comment. Math. Helv. 71 (1996), 192-212. · Zbl 0867.57002 · doi:10.1007/BF02566416 · eudml:140396
[2] J. Coates and A. Wiles, On the conjecture of Birch and Swinnerton-Dyer , Invent. Math. 39 (1977), 223-251. · Zbl 0359.14009 · doi:10.1007/BF01402975 · eudml:142468
[3] R. F. Coleman, Effective Chabauty , Duke Math. J. 52 (1985), 765-770. · Zbl 0588.14015 · doi:10.1215/S0012-7094-85-05240-8
[4] P. Deligne, “Le groupe fondamental de la droite projective moins trois points” in Galois Groups over \Bbb Q (Berkeley, 1987) , Math. Sci. Res. Inst. Publ. 16 , Springer, New York, 1989, 79-297. · Zbl 0742.14022
[5] P. Deligne and J. S. Milne, “Tannakian categories” in Hodge Cycles, Motives, and Shimura Varieties , Lecture Notes in Math. 900 , Springer, Berlin, 1982, 101-228. · Zbl 0465.00010
[6] G. Faltings, “Mathematics around Kim’s new proof of Siegel’s theorem” in Diophantine Geometry , CRM Series 4 , Ed. Norm., Pisa, 2007, 173-188. · Zbl 1204.11097
[7] J.-M. Fontaine, Sur certains types de représentations p-adiques du groupe de Galois d’un corps local: Construction d’un anneau de Barsotti-Tate , Ann. of Math. (2) 115 (1982), 529-577. JSTOR: · Zbl 0588.14015 · doi:10.1215/S0012-7094-85-05240-8 · links.jstor.org
[8] J.-M. Fontaine and W. Messing, “ p -adic periods and p -adic étale cohomology” in Current Trends in Arithmetical Algebraic Geometry (Arcata, Calif., 1985) , Contemp. Math. 67 , Amer. Math. Soc., Providence, 1987, 179-207. · Zbl 0632.14016
[9] R. Greenberg, The Iwasawa invariants of \Gamma -extensions of a fixed number field , Amer. J. Math. 95 (1973), 204-214. JSTOR: · Zbl 0268.12005 · doi:10.2307/2373652 · links.jstor.org
[10] R. Greenberg, On the structure of certain Galois groups , Invent. Math. 47 (1978), 85-99. · Zbl 0403.12004 · doi:10.1007/BF01609481 · eudml:142571
[11] R. Hain and M. Matsumoto, Weighted completion of Galois groups and Galois actions on the fundamental group of \Bbb P 1 - 0, 1, \infty , Compositio Math. 139 (2003), 119-167. · Zbl 1072.14021 · doi:10.1023/B:COMP.0000005077.42732.93
[12] U. Jannsen, “On the l -adic cohomology of varieties over number fields and its Galois cohomology” in Galois Groups over \Bbb Q (Berkeley, 1987) , Math. Sci. Res. Inst. Publ. 16 , Springer, New York, 1989, 315-360. · Zbl 0703.14010
[13] N. M. Katz and W. Messing, Some consequences of the Riemann hypothesis for varieties over finite fields , Invent. Math. 23 (1974), 73-77. · Zbl 0275.14011 · doi:10.1007/BF01405203 · eudml:142251
[14] M. Kim, The motivic fundamental group of \Bbb P 1 \setminus 0, 1, \infty and the theorem of Siegel , Invent. Math. 161 (2005), 629-656. · Zbl 1090.14006 · doi:10.1007/s00222-004-0433-9
[15] M. Kim, The unipotent Albanese map and Selmer varieties for curves , Publ. Res. Inst. Math. Sci. 45 (2009), 89-133. · Zbl 1165.14020 · doi:10.2977/prims/1234361156
[16] M. Kim, p-adic L-functions and Selmer varieties associated to elliptic curves with complex multiplication , Ann. of Math. 172 (2010), 751-759. · Zbl 1223.11080 · doi:10.4007/annals.2010.172.751 · pjm.math.berkeley.edu
[17] M. Kim, A remark on fundamental groups and effective Diophantine methods for hyperbolic curves , to appear in Number Theory, Analysis, and Geometry: In Memory of Serg Lang , Springer, Berlin, preprint, · Zbl 1286.60090
[18] M. Kim and A. Tamagawa, The l-component of the unipotent Albanese map , Math. Ann. 340 (2008), 223-235. · Zbl 1126.14035 · doi:10.1007/s00208-007-0151-x
[19] J. P. Labute, On the descending central series of groups with a single defining relation , J. Algebra 14 (1970), 16-23. · Zbl 0198.34601 · doi:10.1016/0021-8693(70)90130-4
[20] J. S. Milne, Arithmetic Duality Theorems , Perspectives Math. 1 , Academic Press, Boston, 1986. · Zbl 0613.14019
[21] M. Olsson, Towards non-abelian p-adic Hodge theory in the good reduction case , to appear in Mem. Amer. Math. Soc., preprint, 2008.
[22] M. Olsson, The bar construction and affine stacks , · JFM 49.0311.01
[23] D. Quillen, Rational homotopy theory , Ann. of Math. (2) 90 (1969), 205-295. JSTOR: · Zbl 0191.53702 · doi:10.2307/1970725 · links.jstor.org
[24] C. Reutenauer, Free Lie Algebras , London Math. Soc. Monogr. New Ser. 7 , Oxford Sci. Publ., Oxford Univ. Press, New York, 1993.
[25] K. Rubin, On the main conjecture of Iwasawa theory for imaginary quadratic fields , Invent. Math. 93 (1988), 701-713. · Zbl 0673.12004 · doi:10.1007/BF01410205 · eudml:143614
[26] C.-G. Schmidt, Arithmetik abelscher Varietäten mit komplexer Multiplikation , Lecture Notes in Math. 1082 , Springer, Berlin, 1984. · Zbl 0567.14022
[27] J.-P. Serre, Abelian l-adic representations and elliptic curves , with the collaboration of W. Kuyk and J. Labute, 2nd ed., Adv. Book Classics, Addison-Wesley, Redwood City, Calif., 1989. · Zbl 0709.14002
[28] J.-P. Serre, Lie Algebras and Lie Groups: 1964 Lectures Given at Harvard University , corrected 2nd ed., Lecture Notes in Math. 1500 , Springer, Berlin, 2006.
[29] J.-P. Serre and J. Tate, Good reduction of abelian varieties , Ann. of Math. (2) 88 (1968), 492-517. JSTOR: · Zbl 0172.46101 · doi:10.2307/1970722 · links.jstor.org
[30] P. van Wamelen, Examples of genus two CM curves defined over the rationals , Math. Comp. 68 (1999), 307-320. JSTOR: · Zbl 0906.14025 · doi:10.1090/S0025-5718-99-01020-0 · links.jstor.org
[31] Z. Wojtkowiak, “Cosimplicial objects in algebraic geometry” in Algebraic K-Theory and Algebraic Topology (Lake Louise, Alberta, Canada, 1991) , NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 407 , Kluwer, Dordrecht, 1993, 287-327. · Zbl 0916.14006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.